Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
161 Doctors are Online

Caesarean and family planning operation done. Noticed swelling on incision part. What cure should be done?

DOCTOR OF THE MONTH - May 2013
May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
Question
My sister had both Caesarean and family planning Operation on 23rd August . Doctor removed her stitches on 9th day. Then onwards swelling is coming from incision part.Daily swelling is coming from different stitched parts. My sister has fat on her stomach.From past 10 days she is taking "Amikacin Sulphate" Injection , amoxicillin & potassium clavulanate tablets and also some vitamin tablets. So can you please guide us what to do. From last one month she is facing same problem. She is bit scary about her problem.
Posted Sun, 28 Oct 2012 in Women's Health
 
 
Answered by Dr. Sree Gouri SR 32 minutes later
Hi XXXXXXX
Thanks for the query.

According to your description there is possibility of incisional hernia.
It can occur due to incompletely healed surgical wounds.
Obesity, infection of the wound, hematoma or seroma at the wound can cause this.
It can also caused by general conditions like cough, constipation etc which will increase the abdominal pressure.
As your sister is having two different incisions there is more possibility for weakening of abdominal layers which can lead to hernia.
So let her once consult the gynecologist and get examined to find out the possible cause.
If incisional hernia is noted it has to be repaired which can be done by open method or by laparoscopically.
Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
 
Follow-up: Caesarean and family planning operation done. Noticed swelling on incision part. What cure should be done? 4 days later
Now my sister feeling well almost all the stitches got cured except one and that to almost .

she has following questions now

1) Does it required to take "Amikacin Sulphate" Injection and amoxicillin & potassium clavulanate tablets further?

2) will it affect milk supply?

3) these medications are safe ?

 
 
Answered by Dr. Sree Gouri SR 31 minutes later
Hi XXXXXXX

1)Usually systemic antibiotics will be given as a course for 5 to 7 days.
As your sister used these medicines for around 2 weeks better to stop now after consulting your doctor.

2)These drugs may not affect the production of milk secretion but they will pass through the milk.

3)Amikacin is a category D drug in pregnancy means animal studies showed that it can cause some adverse effects on the fetus. It will also pass through breast milk.
Though systemic toxicity is rare with breast milk better to be cautious while using the drug.
In Augmentin(amoxicillin & potassium clavulanate), amoxicilln passes through the breast milk and considered to be safe. The passage of potassium clavulanate is doubtful.
It can sometimes cause diarrhea, allergic reactions etc to the baby.



Wish you Good Health, If you are satisfied with my response please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor